MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that a right lower extremity (rle) angiogram was performed, upon closing a regular 6 french sheath attempted removal resulted in a sheath breaking in half.The sheath separated in the middle; the part attached to hub was removed safely.Approximately 5cm of segment remained behind in the patient's common femoral artery.Physician accessed an 8 french pinnacle sheath on the contralateral side to snare out however it was unsuccessful.Patient was then transferred to a cath lab where an additional percutaneous procedure was performed and resulted in a successful removal.Patient was in stable condition.The event occurred post-treatment.There is a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information received 16 jun 2023: two separate sheaths were used on same procedure.Additional information received 22 jun 2023: there was not a difficult patient anatomy (resistance) experienced during removal that may have contributed to the broken sheath based on the angiogram.There was not any difficulty introducing the device for the procedure.The problem occurred after intervention was complete without issue.Removal of sheath was done in a surgical setting at a different location.The intervention involved in the percutaneous procedure for removal was an 8 french sheath accessed the right superficial femoral artery (sfa) and a 035 glidewire advanced up into the aorta.A snare was introduced alongside the wire and the capture of original sheath remnant was obtained successfully.The sheath and snare were removed, and closure was performed over a 035 glide to successfully complete the case.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device was not available for returned; therefore, an evaluation of the actual device will not be conducted.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 1118880-2023-00350.
 
Event or Problem Description
Additional information was received on 01 aug 2023: the procedure was a left heart catheterization, so only wires and catheters were passed through the sheath.The patient did have some scarring around the access site from previous procedures.There was minimal resistance, however nothing that should have caused the sheath to separate the way it did.The body of the sheath seemed very thin and weak compared to other sheaths we have used previously.
 
Additional Manufacturer Narrative
This report is being sent as follow-up # 1 to provide additional information in section b5 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because the sample was not returned for assessment.Without a sample, the exact root cause could not be determined.It is possible the increased resistance due to scarring at the access site led to the sheath breakage.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17330414
Report Number1118880-2023-00349
Device Sequence Number6072929
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot Number0000299740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR PINNACLE IK.
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityNon Hispanic
Patient RaceWhite